MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC JAUNDICE - JM105; JAUNDICE METER/BILIRUBINOMETER

DRAEGER MEDICAL SYSTEMS, INC JAUNDICE - JM105; JAUNDICE METER/BILIRUBINOMETER
Catalog Number MU20105
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Jaundice (2187)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has started.A follow up report will be submitted upon completion.
 
Event or Problem Description
It was reported that the jaundice meter, jm105, was one month overdue for calibration.The customer noticed that the meter was giving low readings.When the patient's serum bilirubin (sbr) was 300, the meter gave a reading of 90.After noticing the meter gave multiple low readings, the customer checked the meter and realized it needed calibration.The device was taken out of clinical use and sent to draeger for calibration.It was stated that the customer always kept the meter on the docking station and the nurse checked the device's charge once a day.
 
Additional Manufacturer Narrative
A complaint was received regarding the jm105 where the customer reported a difference in the tcb readings from the meter when compared to the total serum bilirubin (tsb).No adverse patient impact was reported.The customer only provided one reading (sbr is 300 and on tcb monitor it shows 90) which when converted to a tcb meter reading of 5.22 mg/dl and tsb/blood reading of 17.4 mg/dl, would indicate a low reading outside of the standard 1.5 acceptable deviation defined by drager.Additional information and data were requested however, on (b)(6)2024 it was confirmed that the customer was not willing to provide any further data.A drager engineer repaired the device and according to service report order (b)(4), the device was displaying the "time for periodic calib" message and it was again stated that the customer declined to answer follow up questions.A new battery was installed in the device before the engineer performed the recalibration and sent the unit back to the customer.The calibration certificate lists the date of the last calibration as (b)(6)2023, which was nearly 14 months prior to the date of event listed in the complaint ((b)(6)2024).The instructions for use confirms that when the device is due for calibration, the "time for periodic calib" message will appear on the meter screen each time it is turned on.The instructions for use also informs the user that initial calibration for the jm105 is valid for one year, that recalibration is recommended every 12 months and that the jm105 should be periodically compared to serum bilirubin results for quality control purposes.
 
Event or Problem Description
It was reported that the jaundice meter, jm105, was one month overdue for calibration.The customer noticed that the meter was giving low readings.For example, when the patient's serum bilirubin (sbr) was 300, the meter would give a reading of 90.The low readings were found after it was used on a few patients, and it was at that point that the customer checked the meter and realized it needed calibration.The device was taken out of clinical use and sent to draeger for calibration.It was stated that the customer always kept the meter on the docking station and the nurse checked the device's charge once a day.

Brand Name
JAUNDICE - JM105
Common Device Name
JAUNDICE METER/BILIRUBINOMETER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784090504
MDR Report Key20483018
Report Number2510954-2024-00046
Device Sequence Number4174579
Product Code MQM
UDI-Device Identifier04049098000246
UDI-Public(01)04049098000246(11)220923(93)MU20105-24
Combination Product (Y/N)N
PMA/510(K) Number
K133175
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMU20105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown